Always something : Hi I have been on pred for 3 1/... - PMRGCAuk

PMRGCAuk
10,385 members18,905 posts

Always something

Willow33
Willow33

Hi I have been on pred for 3 1/2 months and in the afternoon I tend to feel like my neck and chest are tight and I get a dry cough, wondered if any one else gets this. Thanks

24 Replies
oldestnewest

I did develop a dry cough for awhile but honestly didn't know (and still don't) exactly what caused it~~but it passed. I've been on methylprednisolone since August 2019...I've not experienced any tightness on a regular basis. Don't know if this helps...I only have my own short story to reflect on. Do you lie down when you get that tightness? Maybe your muscles need a break. I wish you well~~

Willow33
Willow33
in reply to Grammy80

Hi thanks, no I don’t lie down, usually put heat on my chest and throat and does help slightly, but it only ever starts in the afternoon

Grammy80
Grammy80
in reply to Willow33

I just don't know....what does your doctor say? I hope you get more comfortable🌸

Willow33
Willow33
in reply to Grammy80

I haven’t asked the doctor as yet

7Louis
7Louis
in reply to Willow33

Hello Willow and Devoid,

I have had the same thing, thank you for mentioning that! Sadly, it makes me feel ‘normal’ :(

Since preds can cause GERD, my doctor placed me on Ran-Rabeprazole ( Rabeprazole Sodium) 20 mg TAB, one a day, and wow that helps! That’s the drug name in Canada.

Willow33
Willow33
in reply to 7Louis

Thanks for the reply I was put on omeprazole over here but still hasn’t helped

7Louis
7Louis
in reply to Willow33

Hmmm

I’m down to 5 mg of prednisone now, my symptoms were worse at a higher dose, perhaps that is part of the problem- are you at a high dose still?

Willow33
Willow33
in reply to 7Louis

Yeah I have to stay on 40mg for the next 4 weeks as they are starting me on methotrexate

7Louis
7Louis
in reply to Willow33

Oh gosh, that’s a high dose, that could be the reason.... the side effects can be numerous. I hope things calm down for you as soon as you are permitted a lower dose.

My blood pressure was always great until steroids.... now my doctor wants me on BP pills, but I want to monitor it for a bit and change my diet and exercise more, ( I know high BP is a silent killer ) but steroids are tough on the body also. My doctor agreed for me to monitor it weekly until April, I’m hoping to be down under 5 mg of preds by then. Hang in there Willow, I’m thinking about you , this forum is so important.

Willow33
Willow33
in reply to 7Louis

Hi thanks for that. Yeah the press are definitely knocking me around but hopefully when it gets lowered I will feel better. Hope your BP gets back to normal

Got an awful feeling like strangling in neck , collar bone area , plus tight chest pain, has improved with reduced pred dose . Found it helpful to lie down flat , no pillow, consultant seemed to think it was with all the swelling as I responded badly to pred

Willow33
Willow33
in reply to Devoid

That’s exactly what it feels like thanks

Grammy80
Grammy80
in reply to Willow33

I hope Devoid's recommendations help...

maria40
maria40
in reply to Devoid

Just a thought are you taking Alendronic Acid in any form? When I first started on prednisolone I was put on Fosamax (AA) and after a couple of weeks I developed this strangled feeling which I was told was an oesophagal reaction to the Alendronic Acid and I had to stop immediately. Well worth checking it with your GP or Rheumatologist.

Willow33
Willow33
in reply to maria40

Yeah thanks for that I am taking aneldronic acid once a week 70 mg. will have to ask

Grammy80
Grammy80
in reply to Willow33

I was given Ranitidine tablets and Dexilant ...and I took over 100mg per day for two months before going to 60+, even though I had an bleeding ulcer and ulcer history plus GERD, I have had no problems. As of today I am on 12mg.

NOW, if someone could only find my memory because it is GONE~!😏😏

Morning, You've beaten me by a month on the Pred. I think many of us suffer different side affects while on it.

PMRpro
PMRproModerator

Is this just a recent thing or did it also happen before starting pred?

Willow33
Willow33
in reply to PMRpro

No it’s recent in the last couple of weeks

I'm on Prednisone almost 6 months now and have had several episodes of chest pains. Went to a cardiologist and all was OK. Will be seeing him soon for a followup. I still on occasion get her sharp pain that lasts a few minutes. I try to relax and breath deeply. It's scary. Almost called for an ambulance recently.

PMRpro
PMRproModerator
in reply to Luciejc

But did the cardiologist see you during an episode? Paroxysmal arrythmias will cause that sort of thing but no sign of them between times. If they last quarter of an hour or so you should call an ambo for chest pain - they carry an ECG so have a far better chance of catching some evidence. They might not if they are only 5 mins though - then you need a long term monitor you wear for days at a time.

Willow33
Willow33
in reply to PMRpro

No I have an appointment arranged to see one

I have been on Pred since mid-November. I don’t have the cough but do have virtually constant tiredness and fatigue resulting in afternoons spent sleeping.

PMRpro
PMRproModerator
in reply to FnF36

The fatigue is a component of the PMR too, like most autoimmune disorders - in some people pred combats it, in some it makes it worse but it is due to the effect of the a/i disorder on the body, as if you had flu.

You may also like...